I am in A-fib, and have been in it regularly for over 2 yrs. About 2011, a new Cardiologist took me off of Sotalol, since I continued to revert back into A-FIb. After much time and multiple cardio-version attempts (5), and about a year taking the horrendous amiodarone that was followed by a cardio-version, that resulted in only 2 weeks in normal rhythm, amiodarone was stopped and I am on no arrhythmia medicine. All I take is Coumadin, metoprolol tartrate, and Diovan HCT for blood pressure. I feel crappy all the time, and asked my MD if I could go back to sotalol (just because I would hope it would calm things down with the irregular heart-rate.) He told me it would take being hospitalized for 3-4 days to make sure there were no bad effects after being placed on it. I don't remember that being necessary the first time I was given it, so I ask for some insight into this. Do I really need to endure the cost and discomfort of being admitted to a hospital to get back on this medicine, should it be determined a course of action? Thanks for putting up with that excessively long build up to the question.
Don't apologize, its nice to get some history when you are ask a question. It could be because you have had such a problem with the irregular heartbeat. He doesn't risk something and not have right where help is at. My Mom spent 68 days in the hospital trying to get her heartbeat straight, so I know how it can be if you change meds and get into trouble. I'm assuming this is a cardiologist.
My Husband hard cardiac ablation in august of 2013... he no longer has A-Fib!! Also stopped his Xeralto & amiodarone. He also had cardio-version 4 times before the ablation. Ask your Doc about it!
I am just recently back on Sotalol 40 mg 2 times a day after taking Propafenone 150 3 times a day.
Because I was on sotalol about a year and a half ago I did not have to go to the hospital again to start it. My reason I switched to another drug in the first place was because I was having a big problem with my digestive track but it turned out Propafenone gave me the same problem so now I take an acid reducer.
So in answer to your question if you have never been on sotalol you will have to go to the hospital to be observed.
First of all I am so sorry to hear how difficult this has been for you. I am so very blessed. I was diagnosed three years ago and put on sotalol and had to stay in the hosp for three days to make sure I could tolerate it. I was on it for a year and had to be taken off due to being diagnosed with MAI and had to take serious antibiotics for a year and a half and they did not mix with the sotalol so am now on Rythmol and Metatropolol and thank the dear Lord I have not had an "incident" in almost a year. If you like I would be very honored to pray for your healing.
- Sotalol Information for Consumers
- Sotalol Information for Healthcare Professionals (includes dosage details)
- Side Effects of Sotalol (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 23 Dec 2009 • 1 answer
Updated 2 Jan 2012 • 1 answer
Updated 13 Nov 2016 • 1 answer
Updated 22 May 2017 • 1 answer
Updated 3 Dec 2017 • 1 answer